Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 7, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 21, 2023, 2:50 PM CST for 4 states. It took effect at Feb 22, 2023, 3:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2023, 2:50 PM CST (20:50 UTC)
- In effect from
- Feb 22, 2023, 3:00 AM CST
- Expired
- Feb 22, 2023, 4:05 PM CST
- In force
- 13 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WWUS74 KSHV 212050 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA Issued by National Weather Service Memphis TN 250 PM CST Tue Feb 21 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-220500- /O.NEW.KSHV.WI.Y.0007.230222T1500Z-230223T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 250 PM CST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...From 9 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
3 follow-up statements
850 WWUS74 KSHV 220726 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 126 AM CST Wed Feb 22 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221530- /O.EXT.KSHV.WI.Y.0007.230222T0900Z-230223T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 126 AM CST Wed Feb 22 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
809 WWUS74 KSHV 222037 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 237 PM CST Wed Feb 22 2023 LAZ017-TXZ108>112-124>126-136>138-149>153-165>167-222145- /O.CAN.KSHV.WI.Y.0007.000000T0000Z-230223T0000Z/ Sabine-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- Including the cities of Many, Zwolle, Pleasant Hill, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 237 PM CST Wed Feb 22 2023 ...WIND ADVISORY IS CANCELLED... $$ ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077- TXZ096-097-230000- /O.CON.KSHV.WI.Y.0007.000000T0000Z-230223T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, and Bogata 237 PM CST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
658 WWUS74 KSHV 222205 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 405 PM CST Wed Feb 22 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077- TXZ096-097-222315- /O.CAN.KSHV.WI.Y.0007.000000T0000Z-230223T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, and Bogata 405 PM CST Wed Feb 22 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished across Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and North Louisiana, and are expected to remain at or below 10 mph...with some higher gusts over portions of Northcentral Louisiana through early evening. Thus, the Wind Advisory has been cancelled. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 11:23 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 21, 11:23 AM CST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1123 AM CST Tue Feb 21 2023 ...New AVIATION... .UPDATE... Issued at 1023 AM CST Tue Feb 21 2023 No update to the forecast package is required at this time. Skies are clearing and temperatures warming right on schedule, reaching the middle 70s as of the 16Z hour, on pace to climb into the low to middle 80s this afternoon, as gusty southwest winds continue areawide. /26/ && .SHORT TERM... (Tuesday through Wednesday) Issued at 318 AM CST Tue Feb 21 2023 If you've read any of the short-term AFD's over the last few days, than you've essentially already read this one. Above average temperatures, strong winds, yada yada. In reality, while this short-term maintains a similar synoptic pattern, we'll finally begin to see the breakdown (not the kind with 0-0-00's) into Wednesday we've been advertising. Temperatures both today and tomorrow will be, well above average to put it lightly. These sustained south winds are really working wonders for warm air advection across the region. These temperatures should peak on Wednesday, with afternoon highs tailored towards some compressional heating ahead of the cold front. Rain chances will also begin to increase ahead of the front by Wednesday morning, with greater widespread rain by Wednesday afternoon. It's also worth mentioning the pivot in severe weather chances into Wednesday afternoon. Over the past few days, the low that was supposed to be the catalyst for this severe weather has tracked farther north. You can't really have widespread severe weather without a proper trigger mechanism, which is why the slight risk is now well north of our region. The only caveat with this are areas north of I-30. Here, a marginal risk is in place, since they aren't entirely removed from the best forcing with the low. Into the afternoon tomorrow, these areas could see small hail and damaging winds with any storms that do manage to become severe. It's also worth mentioning that the pressure gradient ahead of this disturbance will become extremely tight tonight into tomorrow. My base wind values for both tonight and tomorrow were well above Wind Advisory criteria before I made some slight adjustments. As such, another wind advisory will likely come with the next forecast package. I wanted to give my day shift counterparts a full handle of 12z guidance in case subtle adjustments were needed between now and this afternoon. /44/ && .LONG TERM... (Wednesday Night through Tuesday) Issued at 318 AM CST Tue Feb 21 2023 A frontal boundary lagging behind an exiting storm system will move across the ArkLaTex on Wednesday night with high pressure building in its wake. Frontal boundary to stall across the northern gulf coast providing enough instability to support mostly cloudy skies mainly south of I-20 through Thursday. A fairly large temperature spread expected on Thursday with highs ranging from the mid 60s across the Ouachitas to the lower 80s across portions of north Louisiana. Overnight lows on Thursday night will range from the lower 40s north of I-30 to near 60 degrees across the lakes region of deep east Texas. Frontal boundary to lift north across the ArkLaTex as a warm front on Friday. Increased instability resulting from southwest flow aloft combined with low-level moisture and warm air advection behind the front will support scattered daytime showers from Friday through the weekend. Additionally, under the influence of a warmer gulf airmass, high temperatures in the 70s and 80s will prevail through the weekend. Otherwise, a mid-latitude disturbance moving east across the central CONUS will drive a trailing cold front through the ArkLaTex on Monday, triggering showers and thunderstorms areawide. /05/ && .AVIATION... (18Z TAFS) Issued at 1114 AM CST Tue Feb 21 2023 For the 21/18Z TAFs, CIGs continue to improve as skies clear from west to east, with lingering MVFR expected to climb to VFR areawide during the afternoon hours. MVFR CIGs will begin to return overnight tonight ahead of showers and storms which will impact area terminals during the day tomorrow. Strong south winds will increase in speed as the TAF period continues, with widespread sustained speeds of 15 to 20 kts and gusts in excess of 30 kts possible, especially overnight and into tomorrow. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 85 66 84 65 / 0 0 50 0 MLU 82 66 85 68 / 0 0 40 0 DEQ 80 63 79 54 / 0 10 90 0 TXK 84 66 81 62 / 0 10 80 0 ELD 81 64 81 63 / 10 0 50 0 TYR 84 66 83 60 / 0 10 70 0 GGG 84 65 83 62 / 0 0 50 0 LFK 82 66 86 65 / 0 0 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....05 AVIATION...26
Hazardous weather outlook, Feb 21, 1:39 PM CST, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA Issued by National Weather Service Memphis TN 139 PM CST Tue Feb 21 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221945- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 139 PM CST Tue Feb 21 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for strong thunderstorms across portions of southeast Oklahoma on Wednesday as an upper-level disturbance moves across the region. Gusty winds and small hail will be the main threats. However, an isolated storm producing damaging winds and large hail may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Texas, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.